Alert archive / Louisiana / Small Craft Advisories in 2021

Small Craft Advisory 24, NWS Lake Charles, LA

April 15, 2021

NWS Lake Charles, LA issued this small craft advisory at Apr 15, 2021, 9:31 AM CDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Apr 15, 2021, 9:31 AM CDT (14:31 UTC)
Expired
Apr 15, 2021, 3:00 PM CDT
In force
5 hr
Issued by
NWS Lake Charles, LA

The text

As transmitted.

260 
WHUS74 KLCH 151431
MWWLCH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Lake Charles LA
931 AM CDT Thu Apr 15 2021

GMZ450-452-455-470-472-475-152000-
/O.NEW.KLCH.SC.Y.0024.210415T1431Z-210415T2000Z/
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
931 AM CDT Thu Apr 15 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON...

* WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt.

* WHERE...Portions of the Gulf of Mexico. 

* WHEN...Until 3 PM CDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this small craft advisory went out at Apr 15, 6:52 AM CDT, 2 hours 39 minutes earlier.

Area forecast discussion, Apr 15, 6:52 AM CDT, 2 hours 39 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
652 AM CDT Thu Apr 15 2021

.DISCUSSION...
12Z 15APRIL21 TAFs

&&

.AVIATION...
Conditions to improve later this morning as cigs lift. Carried
VCTS for the lower Acadiana terminals, with VCSH everywhere else
due to lack of convection further west. Tomorrow night, conditions
will return to IFR/MVFR as cigs and vis deteriorate ahead of the
next round of activity. Stigger/87

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  74  56  68  56 /  20  40  90  90
LCH  76  64  77  62 /  60  20  70  70
LFT  75  63  74  62 /  70  30  70  70
BPT  76  64  77  60 /  50  20  70  60

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch until noon CDT today for LAZ027>033-041>045-
     052>055-073-074.

TX...None.
GM...None.
&&

AVIATION...87
Hazardous weather outlook, Apr 15, 4:20 AM CDT, 5 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
420 AM CDT Thu Apr 15 2021

TXZ180-201-215-216-259>262-160930-
Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton-
Southern Jasper-Southern Newton-
420 AM CDT Thu Apr 15 2021

This Hazardous Weather Outlook is for southeast Texas.

.DAY ONE...Today and Tonight.
Storms to continue across the region today and into tonight. A
marginal risk of severe thunderstorms through the period with the
main threat in large hail and strong gusty winds. Storm movement
will be to the east.

A slight chance for severe thunderstorms.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Storms will continue into Saturday finally ending as a strong cold
front pushes in drier air from the northwest. As series of cold
front will keep the region dry through most of next week.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LAZ027>033-041>045-052>055-073-074-160930-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron-
420 AM CDT Thu Apr 15 2021

...FLASH FLOOD WATCH IN EFFECT UNTIL NOON CDT TODAY...

This Hazardous Weather Outlook is for central Louisiana, south
central Louisiana, southwest Louisiana and west central Louisiana.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Storms will continue into Saturday before ending as a strong cold
front will push drier air in from the northwest. As series of cold
front will keep the region dry through most of next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ430-432-435-450-452-455-470-472-475-160930-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
420 AM CDT Thu Apr 15 2021

This Hazardous Weather Outlook is for the Gulf of Mexico and the
coastal lakes and bays of the Gulf of Mexico.

.DAY ONE...Today and Tonight.
Storms to continue in the coastal waters today and into tonight.
Storms will produce cloud to water lightning along with gusty winds
and higher seas in and near storm activity. There is a marginal risk
of severe thunderstorms through the period with the main threat in
large hail and strong gusty winds. Storm movement will be to the
east.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Storms will continue into Saturday before ending as a strong cold
front will push drier air in from the northwest. Winds in the coastal
waters will swing around to the northwest and increase in speed with
seas building on Saturday into Sunday before relaxing Sunday evening.
As series of additional cold fronts will keep the region dry...
through seas will remain elevated from the winds through most of
next week. No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

K. Kuyper

In the hours before

Special weather statement, Apr 15, 3:59 AM CDT, 5 hours 32 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
359 AM CDT Thu Apr 15 2021

LAZ028-029-031>033-042-043-150915-
Acadia LA-Jefferson Davis LA-St. Landry LA-Avoyelles LA-
Evangeline LA-Allen LA-Rapides LA-
359 AM CDT Thu Apr 15 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN RAPIDES...
NORTHEASTERN JEFFERSON DAVIS...EVANGELINE...ACADIA...AVOYELLES...ST.
LANDRY AND SOUTHEASTERN ALLEN PARISHES UNTIL 415 AM CDT...

At 359 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Black Hawk to 6 miles east of Pine Island.
Movement was southeast at 30 mph.

Half inch hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Opelousas, Crowley, Eunice, Jennings, Rayne, Ville Platte,
Marksville, Church Point, Bunkie, Mamou, Welsh, Kinder, Simmesport,
Basile, Oberlin, Iota, Elton, Leonville, Melville and Moreauville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3132 9200 3128 9202 3127 9199 3122 9199
      3125 9196 3122 9194 3123 9192 3127 9195
      3130 9191 3123 9179 3120 9168 3114 9172
      3105 9172 3098 9180 3087 9180 3086 9182
      3070 9173 3006 9245 3037 9301 3133 9208
TIME...MOT...LOC 0859Z 295DEG 26KT 3115 9160 3037 9267

Stigger/87
Special weather statement, Apr 15, 4:15 AM CDT, 5 hours 16 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
415 AM CDT Thu Apr 15 2021

LAZ029-031>033-042>045-052-150945-
Acadia LA-Jefferson Davis LA-Lafayette LA-Vermilion LA-St. Landry LA-
Avoyelles LA-Evangeline LA-Allen LA-Upper St. Martin LA-
415 AM CDT Thu Apr 15 2021

...SIGNIFICANT WEATHER ADVISORY FOR LAFAYETTE...EASTERN JEFFERSON
DAVIS...EVANGELINE...ACADIA...NORTHWESTERN VERMILION...NORTHWESTERN
ST. MARTIN...AVOYELLES...ST. LANDRY AND SOUTHEASTERN ALLEN PARISHES
UNTIL 445 AM CDT...

At 415 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northwest of Black Hawk to near
Jennings. Movement was east at 30 mph.

Half inch hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Lafayette, Opelousas, Crowley, Eunice, Jennings, Scott, Rayne,
Carencro, Ville Platte, Marksville, Kaplan, Church Point, Bunkie,
Mamou, Welsh, Lake Arthur, Simmesport, Basile, Iota and Gueydan.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3120 9169 3117 9168 3114 9172 3107 9171
      3098 9180 3087 9180 3086 9182 3071 9173
      3056 9176 3051 9173 2997 9226 3008 9293
      3008 9289 3011 9291 3016 9289 3016 9293
      3096 9232 3096 9221 3108 9223 3122 9212
TIME...MOT...LOC 0915Z 267DEG 27KT 3121 9172 3030 9266

Stigger/87
Special weather statement, Apr 15, 4:45 AM CDT, 4 hours 46 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
445 AM CDT Thu Apr 15 2021

LAZ029-032-033-043>045-052>054-151015-
Acadia LA-Iberia LA-Lafayette LA-Vermilion LA-St. Landry LA-
Avoyelles LA-Evangeline LA-Upper St. Martin LA-St. Mary LA-
445 AM CDT Thu Apr 15 2021

...SIGNIFICANT WEATHER ADVISORY FOR IBERIA...LAFAYETTE...NORTHWESTERN
ST. MARY...SOUTHEASTERN EVANGELINE...EASTERN ACADIA...VERMILION...ST.
MARTIN...SOUTHEASTERN AVOYELLES AND ST. LANDRY PARISHES UNTIL 515 AM
CDT...

At 445 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Black Hawk to near Kaplan. Movement was
east at 45 mph.

Half inch hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Lafayette, New Iberia, Opelousas, Crowley, Abbeville, Catahoula,
Scott, Breaux Bridge, Rayne, Carencro, St. Martinville, Marksville,
Jeanerette, Kaplan, Church Point, Simmesport, Krotz Springs,
Leonville, Arnaudville and Melville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2962 9202 2962 9204 2961 9205 2952 9198
      2958 9205 2953 9231 2958 9262 3122 9202
      3119 9168 3086 9182 3071 9173 3050 9175
      3044 9164 3031 9162 3013 9146 2963 9162
      2949 9177 2951 9190 2941 9185
TIME...MOT...LOC 0945Z 278DEG 38KT 3113 9172 2998 9223

Stigger/87
Special weather statement, Apr 15, 5:15 AM CDT, 4 hours 16 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
515 AM CDT Thu Apr 15 2021

LAZ029-033-044-045-052>055-151045-
Lower St. Martin LA-Iberia LA-Lafayette LA-Vermilion LA-
St. Landry LA-Avoyelles LA-Upper St. Martin LA-St. Mary LA-
515 AM CDT Thu Apr 15 2021

...SIGNIFICANT WEATHER ADVISORY FOR IBERIA...LAFAYETTE...ST. MARY...
EASTERN VERMILION...ST. MARTIN...SOUTHEASTERN AVOYELLES AND ST.
LANDRY PARISHES UNTIL 545 AM CDT...

At 515 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Bayou Current to 9 miles southeast of
Freshwater City. Movement was east at 50 mph.

Pea size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Lafayette, New Iberia, Opelousas, Abbeville, Catahoula, Scott, Breaux
Bridge, Franklin, Carencro, St. Martinville, Jeanerette, Krotz
Springs, Leonville, Arnaudville, Palmetto, Forked Island,
Intracoastal City, Avery Island, Bayou Current and Burns Point.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2962 9202 2962 9204 2961 9205 2952 9198
      2958 9205 2955 9239 3096 9195 3095 9180
      3050 9175 3023 9147 3011 9147 3006 9131
      2955 9145 2953 9153 2964 9157 2949 9177
      2951 9190 2941 9185
TIME...MOT...LOC 1015Z 256DEG 43KT 3080 9175 2944 9222

Stigger/87
Special weather statement, Apr 15, 5:45 AM CDT, 3 hours 46 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
545 AM CDT Thu Apr 15 2021

LAZ045-053>055-151130-
Lower St. Martin LA-Iberia LA-Upper St. Martin LA-St. Mary LA-
545 AM CDT Thu Apr 15 2021

...SPECIAL WEATHER STATEMENT...

At 545 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Gardere to near Ellerslie. Movement was
east at 45 mph.

Pea size hail and winds in excess of 30 mph will be possible with
these storms.

Locations impacted include...
Morgan City, Franklin, Patterson, Jeanerette, Berwick, Bayou Vista,
Stephensville, Burns Point, Belle River, Baldwin, Ellerslie,
Patterson Memorial Airport, Glencoe, Sorrel, Cote Blanche Island,
Amelia, Pierre Part, Charenton and Centerville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2940 9141 2939 9142 2951 9135 2952 9136
      2939 9148 2955 9141 2952 9154 2941 9149
      2963 9165 2942 9186 2948 9181 2953 9194
      2961 9182 2973 9182 3024 9151 3024 9149
      3010 9146 3004 9122 2963 9108
TIME...MOT...LOC 1045Z 273DEG 38KT 3039 9117 2966 9156

Stigger/87
Special weather statement, Apr 15, 6:30 AM CDT, 3 hours 1 minute before
Special Weather Statement
National Weather Service Lake Charles LA
630 AM CDT Thu Apr 15 2021

LAZ053>055-151215-
Lower St. Martin LA-Iberia LA-St. Mary LA-
630 AM CDT Thu Apr 15 2021

...SPECIAL WEATHER STATEMENT...

At 629 AM CDT, Doppler radar was tracking a strong thunderstorm near
Amelia, or near Morgan City, moving east at 45 mph.

Pea size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Morgan City, Patterson, Berwick, Stephensville, Bayou Vista,
Patterson Memorial Airport, Amelia and Centerville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2959 9116 2961 9118 2955 9124 2955 9128
      2943 9127 2945 9128 2948 9130 2933 9136
      2938 9139 2939 9147 2955 9141 2954 9145
      3006 9145 3004 9123 2998 9126 2986 9120
      2980 9109 2964 9111 2963 9108
TIME...MOT...LOC 1129Z 269DEG 39KT 2972 9112

Stigger/87

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 2:36 AM CDTSpecial Weather StatementLCHGrant24 min
Apr 15, 3:00 AM CDTSpecial Weather StatementLCHGrant45 min
Apr 15, 3:03 AM CDTSpecial Weather StatementLCHJefferson Davis27 min
Apr 15, 3:16 AM CDTSpecial Weather StatementLCHBeauregard29 min
Apr 15, 3:30 AM CDTSpecial Weather StatementLCHJefferson Davis30 min
Apr 15, 3:40 AM CDTSpecial Weather StatementLCHAvoyelles35 min
Apr 15, 3:49 AM CDTSpecial Weather StatementLCHVermilion26 min
Apr 15, 3:59 AM CDTSpecial Weather StatementLCHAcadia, Avoyelles, Evangeline, Jefferson Davis, Saint Landry16 min
Apr 15, 4:15 AM CDTSpecial Weather StatementLCHAcadia, Avoyelles, Evangeline, Jefferson Davis, Lafayette, Saint Landry30 min
Apr 15, 4:45 AM CDTSpecial Weather StatementLCHAvoyelles, Iberia, Lafayette, Saint Landry, Saint Martin, Vermilion30 min
Apr 15, 5:15 AM CDTSpecial Weather StatementLCHIberia, Lafayette, Saint Landry, Saint Martin, St. Mary30 min
Apr 15, 5:45 AM CDTSpecial Weather StatementLCHSt. Mary45 min
Apr 15, 6:30 AM CDTSpecial Weather StatementLCHSt. Mary45 min
Apr 15, 12:27 PM CDTSpecial Marine WarningLCH63 min
Apr 15, 12:50 PM CDTSpecial Marine WarningLCH40 min
Apr 15, 1:38 PM CDTSpecial Marine WarningLCH67 min
Apr 14, 7:26 PM CDTSpecial Weather StatementLCHHardin34 min
Apr 14, 7:40 PM CDTSpecial Weather StatementLCHJefferson35 min
Apr 14, 7:52 PM CDTSevere Thunderstorm WarningLCHJefferson38 min
Apr 14, 8:28 PM CDTSevere Thunderstorm WarningLCHJefferson30 min

Nearby

Small Craft Advisories in Louisiana, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.